Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 41, NWS Raleigh, NC

August 20, 20184 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 20, 2018, 12:29 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2018, 12:29 AM EDT (04:29 UTC)
Expired
Aug 20, 2018, 3:30 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 1:30 AM EDTFLASH FLOOD1 Wnw Carrboro, NCSTANDING WATER AT NC HIGHWAY 54 AND OLD FAYETTEVILLE RD.
Aug 20, 1:30 AM EDTFLASH FLOOD2 Sw Carrboro, NCFLOODING ON JONES FERRY ROAD.
Aug 20, 1:30 AM EDTFLASH FLOOD2 Wsw Carrboro, NCOLD GREENSBORO ROAD WAS FLOODED FROM HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1776 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WGUS52 KRAH 200429
FFWRAH
NCC037-063-135-183-200730-
/O.NEW.KRAH.FF.W.0041.180820T0429Z-180820T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1229 AM EDT MON AUG 20 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southern Orange County in central North Carolina...
  Northwestern Wake County in central North Carolina...
  Northeastern Chatham County in central North Carolina...
  Durham County in central North Carolina...

* Until 330 AM EDT

* At 1228 AM EDT, Doppler radar indicated training thunderstorms that
  were continuously redeveloping across the warned area. Up to two 
  inches of rain have already fallen and additional rainfall of 1 to 
  3 indhes is possible. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Durham, Cary, Chapel Hill, Hillsborough, Carrboro, Apex,
  Morrisville, Eno River State Park, Gorman and Parkwood.

This includes the following flood prone areas...Bolin Creek through
Carrboro...Bolin Creek and Booker Creek in Chapel Hill...Estes Drive
near Franklin Street and Old NC Highway 10 at Buckboard Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3607 7875 3603 7875 3602 7874 3603 7872
      3601 7870 3597 7871 3592 7876 3592 7880
      3565 7889 3578 7925 3584 7925 3585 7924
      3586 7925 3588 7925 3590 7926 3609 7926

$$

10
2 follow-up statements
966 
WGUS72 KRAH 200612
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
212 AM EDT MON AUG 20 2018

NCC037-063-135-183-200730-
/O.CON.KRAH.FF.W.0041.000000T0000Z-180820T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Wake NC-Chatham NC-Durham NC-
212 AM EDT MON AUG 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHERN ORANGE...NORTHWESTERN WAKE...NORTHEASTERN CHATHAM AND DURHAM
COUNTIES...

At 210 AM EDT, Doppler radar indicated thunderstorms that were
continuously redeveloping and producing flooding over the warned 
area. Three to four inches of rain have fallen, primarily south of 
the cities of Durham and Chapel Hill and in western Wake county. 
Flash flooding is expected.

Some locations that will experience flooding include...
Durham, Cary, Chapel Hill, Hillsborough, Carrboro, Apex, Morrisville,
Eno River State Park, Gorman and Parkwood.

Up to an inch of additional rainfall is possible in the warned area.

This includes the following flood prone areas...Bolin Creek through
Carrboro...Bolin Creek and Booker Creek in Chapel Hill...Estes Drive
near Franklin Street and Old NC Highway 10 at Buckboard Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. 

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. 

&&

LAT...LON 3607 7875 3603 7875 3602 7874 3603 7872
      3601 7870 3597 7871 3592 7876 3592 7880
      3565 7889 3578 7925 3584 7925 3585 7924
      3586 7925 3588 7925 3590 7926 3609 7926

$$

10
243 
WGUS72 KRAH 200724
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
324 AM EDT MON AUG 20 2018

NCC037-063-135-183-200731-
/O.EXP.KRAH.FF.W.0041.000000T0000Z-180820T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Wake NC-Chatham NC-Durham NC-
324 AM EDT MON AUG 20 2018

...THE FLASH FLOOD WARNING FOR SOUTHERN ORANGE...NORTHWESTERN WAKE...
NORTHEASTERN CHATHAM AND DURHAM COUNTIES WILL EXPIRE AT 330 AM EDT...

The heavy rain has ended. While flash flooding is no longer expected 
to pose a threat, up to 4 inches of rain fell during the past 
several hours and residual ponding of water on roadways and elevated 
creeks and streams are likely, especially south of Chapel Hill and 
Durham and western portions of Wake county. Please continue to heed 
any remaining road closures. If you encounter a flooded roadway, 
turn around, don't drown!

LAT...LON 3607 7875 3603 7875 3602 7874 3603 7872
      3601 7870 3597 7871 3592 7876 3592 7880
      3565 7889 3578 7925 3584 7925 3585 7924
      3586 7925 3588 7925 3590 7926 3609 7926

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:33 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 19, 9:33 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
933 PM EDT Sun Aug 19 2018

.SYNOPSIS...
A cold front will move into central NC tonight, then stall overhead.
This boundary will return northward late Monday night into Tuesday.
A strong cold front will cross the area late Wednesday and Wednesday
night.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 930 PM Sunday...

Couple of surface boundaries set up across the forecast area this
evening. One across the NC/VA border where some persistent
convection has been occurring for several hours. Backbuilding
precipitation has led to an area of greater than five inches of rain
across northern Person County. This is the greatest area of concern
at this time. A second, currently inactive boundary a bit south of
the first and running more southwestward down US 1 has upper 70s
dewpoints southeast of it with some low 70s north of it. Convective
allowing models suggest that this may become a focus for convection
later this evening as the HRRR in particular shows this area
becoming active after midnight. Pushing back to a more synoptic
frame of reference, a wave off to the west will continue to push
southeastward into the area overnight and may provide some
additional support for ascent during the overnight hours. Do not
expect much in the way of severe activity, however the slow moving
nature of the convection this evening could lead to more flooding
issues. Overnight lows generally in the lower 70s.

&&

.SHORT TERM /MONDAY NIGHT/...
As of 340 PM  Sunday...

The sfc boundary is projected to lie close to highway 64 by early
Monday. This sfc front will serve as a focus for scattered
convection Monday afternoon. Severe parameters a little more
impressive with shear values approaching 30kts across the north with
MLCAPE values 1600-2000 J/kg. This would suggest that the convection
may organize into broken bands, enhancing the threat for locally
damaging wind gusts. Convective allowing models suggest that
convective will be random, with not much organization.

The approach of a stronger s/w, crossing the mid MS Valley, will
induce a sly flow over central NC Monday night. This will push the
stalled boundary north back into Virginia by early Tuesday. The
retreating boundary may trigger additional showers and isolated
thunderstorms overnight Monday night.

Widespread low clouds Monday morning will inhibit insolation and
deter temperature recovery a bit. Once the sun breaks through,
convection will quickly fire, adding another hurdle to temperature
recovery. Thus, highs Monday will likely stall in the mid-upper 80s.
If the extensive low clouds hold on until mid day/early afternoon,
then highs across the northern counties may end up 3-4 degrees
cooler than forecast. Lows Monday night near 70-lower 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 132 pm Sunday...

Two main weather stories during the long term:

1. Severe thunderstorm risk late in the day Tuesday.
2. Cooling/Drying trend for Thursday through Saturday.

First, the severe weather threat: With the approach of an amplified
mid/upr trough, we'll see deep warm/moist s/sw flow ahead of it and
warm sector destabilization on Tuesday.  As a prefrontal sfc trough
approaches late in the day, in conjunction with increasing deep
layer shear with the approach of the mid/upr trough, the ingredients
for isolated to scattered severe tstms will come together. Deep
layer shear progs, along with forecast soundings and hodographs
suggest storm mode will be mostly multi-cell cluster with straight-
line winds being the main threat, however there's enough low level
shear to support the potential for a couple isolated supercells.
Timing for such a line of tstms appears to be later in the day, or
mainly evening hours.  Shower and tstm activity expected to wind
down overnight.   Then on Wednesday, the sfc cold front and upper
trough axis are forecast to move through, so will need to keep a
chance for showers/tstms in the forecast for Wednesday afternoon,
but the best forcing for such activity (and severe storms) will have
exited, so any pcpn on Wednesday should be fairly light. Temps
Tuesday and Wednesday near-normal.

Second, the cooling/drying trend:  In the wake of Wednesday's cold
front and upper trough passage, look for cool/dry air advection
along with high pressure building to our north.  That will set up
central NC to have a period of pleasant weather Thursday and Friday,
perhaps even lasting through most of Saturday, with temps several
degrees below normal (highs in the lower 80s and lows in the upper
50s to lower 60s). There are hints that a coastal trough may bring
moisture back into eastern NC over the weekend, but the bulk of that
moisture (and rain chances) right now appear to remain mostly to our
east and south.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 750 PM Sunday...

An upper level disturbance can be seen on water vapor this
evening rotating east. There is a leftover boundary from earlier
convection just north of KRDU and KRWI this evening and the NSSL
WRF is showing current convection across the north pushing south
and igniting along this boundary. Other high res models aren't
as impressive, but also are not handling current trends well
either. Given the orientation and location of current mesoscale
boundaries have kept TAFs advertising this solution.

Monday morning, convection will quickly decrease in coverage as
the upper level low centers over the northeastern United
States. As this happens, another round of low level stratus will
be possible. NAM soundings have latched on to this signal with
the GFS not as robust (cigs confined to the triad). Given what
happened last night and very similar sounding profiles, think
the stratus will happen. Some sub IFR restrictions will also be
possible towards KGSO and KINT which future TAF packages might
need to include.

During the day Monday, the upper level low will exit east across
the region with another round of showers and thunderstorms
possible in the afternoon. Some gusty winds will be possible in
any of the heavier showers and thunderstorms as dry air exists
in the mid to upper levels.

Outlook (00z Tuesday through Friday): The atmosphere will
remain moist and unsettled across central NC through mid week,
leading to rounds of scattered convection, and lengthy periods
of early morning low clouds. A cold front is expected to cross
the region Wednesday evening with drier air filtering in behind.
This will lead to a period of VFR conditions Thursday and
Friday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...Ellis
SHORT TERM...WSS
LONG TERM...NP
AVIATION...Haines
Hazardous weather outlook, Aug 19, 4:03 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
403 PM EDT Sun Aug 19 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-200930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
403 PM EDT Sun Aug 19 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Isolated strong to severe thunderstorm are possible through Midnight
across central NC. The primary severe weather hazard will be locally
damaging winds. In addition, locally heavy rain will result in flash
flooding of streets and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is the potential for isolated severe thunderstorms Monday and
Tuesday with the main hazard being locally damaging winds. In
addition, locally heavy rainfall will be associated with all
thunderstorms which may trigger brief flooding of streets and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 19, 8:30 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      1 WSW BETHEL HILL       36.49N 78.90W
08/19/2018                   PERSON             NC   911 CALL CENTER

            MULTIPLE ROADS WITH HIGH WATER IN BETHEL
            HILL, INCLUDING BETHEL HILL SCHOOL RD,
            GENTRY MASSEY RD, AND BOWMANTOWN RD AT JOHN
            OBIE RD. DOT IS ON THE SCENE.

&&

JFD
Special weather statement, Aug 19, 10:21 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1021 PM EDT SUN AUG 19 2018

NCZ008-025-026-041-200315-
Franklin NC-Durham NC-Wake NC-Granville NC-
1021 PM EDT SUN AUG 19 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANVILLE...NORTH
CENTRAL WAKE...EASTERN DURHAM AND WEST CENTRAL FRANKLIN COUNTIES
UNTIL 1115 PM EDT...

At 1021 PM EDT, Doppler radar was tracking a strong thunderstorm over
Creedmoor, moving south at 10 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Creedmoor, Butner, Franklinton, Youngsville, Falls Lake, Lake Butner,
Falls Lake State Rec Area, Falls Lake Boat Ramp, Purnell and
Rollingview Marina.

LAT...LON 3616 7883 3622 7860 3604 7837 3592 7879
TIME...MOT...LOC 0221Z 337DEG 8KT 3613 7869

HAINES
Special weather statement, Aug 19, 11:07 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1107 PM EDT SUN AUG 19 2018

NCZ008-025-026-041-200400-
Franklin NC-Durham NC-Wake NC-Granville NC-
1107 PM EDT SUN AUG 19 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
GRANVILLE...NORTHEASTERN WAKE...SOUTHEASTERN DURHAM AND SOUTHWESTERN
FRANKLIN COUNTIES UNTIL MIDNIGHT EDT...

At 1106 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Franklinton to 6 miles
west of Wake Forest to near Durham. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Raleigh, Louisburg, Wake Forest, Franklinton, Bunn, Rolesville,
Youngsville, Falls Lake State Rec Area, Falls Lake and Falls Lake
Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3606 7818 3587 7832 3581 7871 3601 7881
      3613 7846
TIME...MOT...LOC 0306Z 296DEG 16KT 3614 7843 3600 7863 3595 7893

HAINES
Local storm report, Aug 19, 11:30 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1130 PM EDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     5 NE CREEDMOOR          36.16N 78.62W
08/19/2018                   GRANVILLE          NC   911 CALL CENTER

            TREE DOWN AT TAR RIVER RD AND HESTER RD.

&&

JFD
Special weather statement, Aug 19, 11:30 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1130 PM EDT SUN AUG 19 2018

NCZ025-040-041-200430-
Chatham NC-Durham NC-Wake NC-
1130 PM EDT SUN AUG 19 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAKE...NORTHEASTERN
CHATHAM AND SOUTHERN DURHAM COUNTIES UNTIL 1230 AM EDT...

At 1130 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rdu International, or 7 miles northwest of Cary, moving east at 10
mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Raleigh, Durham, Cary, Garner, Rdu International, Apex, Morrisville,
Lake Wheeler, William B Umstead State Park and Parkwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3575 7899 3596 7896 3602 7875 3585 7866
      3566 7864
TIME...MOT...LOC 0330Z 282DEG 8KT 3588 7886

HAINES
Special weather statement, Aug 19, 11:51 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1151 PM EDT SUN AUG 19 2018

NCZ041-042-200430-
Johnston NC-Wake NC-
1151 PM EDT SUN AUG 19 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND NORTHWESTERN
JOHNSTON COUNTIES UNTIL 1230 AM EDT...

At 1151 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cary, moving east at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Raleigh, Cary, Garner, Clayton, Rdu International, Apex, Holly
Springs, Morrisville, Knightdale and Wendell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.

&&

LAT...LON 3594 7839 3593 7835 3568 7836 3551 7851
      3569 7886 3591 7880 3595 7841
TIME...MOT...LOC 0351Z 282DEG 15KT 3579 7875

HAINES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:09 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Aug 19, 10:21 PM EDTSpecial Weather StatementRAHDurham54 min
Aug 19, 10:28 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake47 min
Aug 19, 11:07 PM EDTSpecial Weather StatementRAHFranklin53 min
Aug 19, 11:30 PM EDTSpecial Weather StatementRAHWake60 min
Aug 19, 11:51 PM EDTSpecial Weather StatementRAHWake39 min
Aug 19, 11:53 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange, Wake3 hr
Aug 20, 12:04 AM EDTFlash Flood Warning EmergencyRAHWake6 hr
Aug 20, 12:06 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake54 min
Aug 20, 12:54 AM EDTSpecial Weather StatementRAHWayne66 min
Aug 20, 1:38 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham3 hr
Aug 20, 2:28 AM EDTSpecial Weather StatementRAHJohnston62 min
Aug 20, 3:27 AM EDTAreal Flood AdvisoryRAHJohnston, Wayne3 hr
Aug 20, 5:51 AM EDTAreal Flood AdvisoryRAHWake2 hr
Aug 20, 6:20 AM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore53 min
Aug 20, 5:57 PM EDTRiver Flood WarningRAHJohnston4 hr
Aug 20, 6:44 PM EDTSpecial Weather StatementRAHCumberland31 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.